# SDR CA150612005

- Difficulty date: June 11, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Mooney M20K
- Aircraft time: 4,827 hours
- Engine: Cont TSIO360LB
- System (JASC): 2800 · Aircraft Fuel System
- Part: Drain
- Part number: F39172
- Condition: Wrong Part
- Location: Fuel Tank
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) OWNER ASK TO HAVE A FUEL LEAK REPAIRED AND COMPLAINED THAT FUEL DRAINING WAS VERY SLOW. AFTER DRAINING TANKS IT WAS NOTED THAT AN UNAPPROVED REPAIR HAD BEEN UNDERTAKEN AND THE SEALANT APPLIED COVERED THE DRAIN CHANNEL TO THE QUICK DRAIN. IN ORDER FOR FUEL TO DRAIN A LONGER DRAIN WAS INSTALLED P/N: F391-72 (LEFT IN THE PICTURE) AND CONSEQUENTLY ALLOWED ABOUT 1 INCH OF WATER TO ACCUMULATE AT THE BOTTOM OF THE TANK. THE CORRECT DRAIN IS F391-53S (MIDDLE OF PICTURE) WHICH IS MUCH SHORTER. THE STEEL DRAIN BOSS (RIGHT IN THE PICTURE) WAS SITTING FOR AN UNDETERMINED TIME IN THE WATER AND WAS BADLY CORRODED WITH SUBSTANTIAL RUST RESIDUE LEFT IN THE BOTTOM OF THE TANKS. NEW DRAIN VALVES AND DRAIN BOSSES INSTALLED AND SEALED. LOG BOOKS DID NOT RECORD ANY MAINTENANCE OR REPAIR OF THE FUEL TANKS. THE NEW OWNER REPORTED THAT HE HAD NEVER SEEN ANY WATER WHEN DRAINING THE FUEL.
